Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 115, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 11, 1998, 6:02 PM CDT for Richland County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1998, 6:02 PM CDT (23:02 UTC)
- Expired
- Jun 11, 1998, 6:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Richland County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6598 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
191 WUUS1 KSPI 112303 RRA SVRSPI ILC159-112345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 602 PM CDT THU JUN 11 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR RICHLAND COUNTY IN SOUTHEASTERN ILLINOIS * UNTIL 645 PM CDT * AT 600 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF OLNEY...MOVING NORTHEAST AT 40 MPH. * THIS STORM IS EXPECTED TO AFFECT AREAS AROUND... NOBLE OLNEY CALHOUN CLAREMONT THIS STORM WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES AT ANY TIME. BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:33 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 11, 2:33 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 233 PM CDT THU JUN 11 1998 SVR HAS BEEN ISSUED FOR MOST OF CWA...THO BELIEVE MOST OF CWA HAS BEEN WORKED OVER BY PREVIOUS PCPN...AND NEW ACTIVITY HAS NOT BEEN REAL IMPRESSIVE. 18Z SFC ANALYSIS HAS WF OVR NRN IL WITH DEWPTS IN THE 70S ACROSS CWA. FOR TONIGHT...RW/TRW ACTIVITY WILL DIMINISH THIS EVENING. CF WILL STALL OUT OVER CWA...SO LOW TEMPS TONIGHT WILL ONLY DROP INTO THE MIDDLE TO UPPER 60S. BETTER CHANCE FOR MORE ACTIVITY BY LATE TOMORROW AFTERNOON. HIGHS IN THE MIDDLE 80S TO NEAR 90 FOR CWA...AS PER CURRENT FORECAST. FIRST PERIOD INPUT WILL FOLLOW SHORTLY. PIA 65/85 +3 SPI 66/87 +2 DEC 66/88 +2 CMI 65/872 +3 LWV 68/90 83 BYRD
In the hours before
Special weather statement, Jun 11, 5:15 PM CDT, 47 minutes before
ILZ027>031-036>038-040>043-047>051-112245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 515 PM CDT THU JUN 11 1998 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR PARTS OF CENTRAL ILLINOIS... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR KNOX...STARK... MARSHALL...FULTON...PEORIA...TAZEWELL...WOODFORD...SCHUYLER... MASON...CASS...MENARD...LOGAN...MCLEAN...DEWITT...SCOTT...MORGAN AND SANGAMON COUNTIES. SEVERE WEATHER IS NO LONGER EXPECTED IN THESE COUNTIES. BRITT
Special weather statement, Jun 11, 5:15 PM CDT, 47 minutes before
ILZ027>031-036>038-040>043-047>051-112245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 515 PM CDT THU JUN 11 1998 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR PARTS OF CENTRAL ILLINOIS... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR KNOX...STARK... MARSHALL...FULTON...PEORIA...TAZEWELL...WOODFORD...SCHUYLER... MASON...CASS...MENARD...LOGAN...MCLEAN...DEWITT...SCOTT...MORGAN AND SANGAMON COUNTIES. SEVERE WEATHER IS NO LONGER EXPECTED IN THESE COUNTIES. BRITT
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:58 PM CDT | Tornado Warning | ILX | Morgan, Sangamon | 47 min |
| Jun 11, 3:42 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 48 min |
| Jun 11, 3:46 PM CDT | Tornado Warning | ILX | Sangamon | 44 min |
| Jun 11, 3:55 PM CDT | Tornado Warning | ILX | Knox, Stark | 35 min |
| Jun 11, 4:04 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 41 min |
| Jun 11, 4:11 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon | 49 min |
| Jun 11, 4:36 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Piatt | 54 min |
| Jun 11, 4:36 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 54 min |
| Jun 11, 4:49 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 56 min |
| Jun 11, 5:13 PM CDT | Tornado Warning | ILX | Moultrie, Shelby | 47 min |
| Jun 11, 5:25 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.